When Is \(\mathrm {Int}(E,D)\) a Locally Free D–Module

  • Lahoucine Izelgue
  • Ali TamoussitEmail author
Conference paper
Part of the Springer Proceedings in Mathematics & Statistics book series (PROMS, volume 228)


Let D be an integral domain with quotient field K, E a subset of K and X an indeterminate over K. The set of integer–valued polynomials on E is defined by \(\mathrm {Int}(E, D) = \{f \in K[X]:f (E) \subseteq D\}\). Clearly, \(\mathrm {Int}(E, D\)) is a subring of K[X] and \(\mathrm {Int}(D, D) = \mathrm {Int}(D)\), the ring of integer–valued polynomials over D. In this paper, we investigate some conditions under which \(\mathrm {Int}(E,D)\) is locally free, or at least flat, as a D–module. Particularly, we are interested in domains that are locally essential with subsets E residually cofinite.


Integer–valued polynomials Flat modules Locally free modules Residue field Locally essential domains 


  1. 1.
    Atiyah, M.F., McDonald, I.G.: Introduction to Commutative Algebra. Addition–Wesley (1969)Google Scholar
  2. 2.
    Bourlanger, J., Chabert, J.-L., Evrard, S.E., Gerboud, G.: The characteristic sequence of integer–valued polynomials on a subset. Advances in Commutative Ring Theory (Fez 1997). Lecture Notes in Pure and Applied Mathematics, vol. 205, pp. 161–174. Marcel Dekker, New York (1999)Google Scholar
  3. 3.
    Cahen, P.-J.: Polynômes à Valeurs Entières. Canad. J. Math. 24, 747–754 (1972)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Cahen, P.-J.: Parties Pleines d’un Anneau Noetherien. J. Algebra 157, 199–212 (1993)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Cahen, P.-J.: Integer-valued polynomials on a subset. Proc. Amer. Math. Soc. 117, 919–929 (1993)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Cahen, P.-J., Chabert, J.-L.: Coefficients et Valeurs d’un Polynôme. Bull. Sci. Math. 95, 295–304 (1971)MathSciNetzbMATHGoogle Scholar
  7. 7.
    Cahen, P.-J., Chabert, J.-L.: Integer–Valued Polynomials. Mathematical Surveys and Monographs, vol. 48. American Mathematical Society (1997)Google Scholar
  8. 8.
    Cahen, P.-J., Fontana, M., Frisch, S., Glaz, S.: Open problems in commutative ring theory. In: Fontana, M., Frisch, S., Glaz, S. (eds.) Commutative Algebra: Recent Advances in Commutative Rings, Integer–Valued Polynomials, and Polynomial Functions. Springer, 293–305 (2014)Google Scholar
  9. 9.
    Cahen, P.-J., Gabelli, S., Houston, E.: Mori domains of integer-valued polynomials. J. Pure Appl. Algebra 153, 1–15 (2000)MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Chabert, J.-L, Chapman, S.T., Smith, W.: A Basis of the Ring of Polynomials Integer–Valued on Prime Numbers. In: Factorization in Integral Domains (Iowa 1996). Lecture Notes in Pure and Applied Mathematics, vol. 189, pp. 271–284. Marcel Dekker, New York (1997)Google Scholar
  11. 11.
    Elliott, J.: Universal properties of integer-valued polynomial rings. J. Algebra 318, 68–92 (2007)MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Elliott, J.: Some new Approaches to Integer–Valued Polynomial Rings. In: Fontana, M., Kabbaj, S.E., Olberding, B., Swanson, I. (eds.) Commutative Algebra and its Applications, Proceedings of the Fifth International Fez Conference on Commutative Algebra and Applications. Walter de Gruyter, New York, 223–237 (2009)Google Scholar
  13. 13.
    Elliott, J.: Integer-valued polynomial rings, \(t\)-closure, and associated primes. Comm. Algebra 39(11), 4128–4147 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Elliott, J.: Presentations and module bases of integer-valued polynomial rings. J. Algebra Appl. 12(1), 1–25 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    Fuchs, L., Salce, L.: Modules over Valuation Domains. Lecture Notes in Pure and Applied Mathematics, vol. 97. Marcel Dekker (1985)Google Scholar
  16. 16.
    Gilmer, R.: Sets that determine integer-valued polynomials. J. Number Theory 33, 95–100 (1989)MathSciNetCrossRefzbMATHGoogle Scholar
  17. 17.
    Gilmer, R.: Multiplicative Ideal Theory, Queen’s Papers in Pure and Applied Mathematics, vol. 90. Queen’s University, Kingston, Ontario (1992)Google Scholar
  18. 18.
    Izelgue, L., Tamoussit, A.: On the flatness of \({\rm Int}(D)\) as a \(D[X]\)-module. Gulf J. Math. 4(4), 39–47 (2016)MathSciNetzbMATHGoogle Scholar
  19. 19.
    Izelgue, L., Tamoussit, A.: On Locally Free Modules of Integer–Valued Polynomials. SubmittedGoogle Scholar
  20. 20.
    Matsumura, H.: Commutative Ring Theory. Cambridge University Press (1986)Google Scholar
  21. 21.
    Mulay, S.B.: On Integer–Valued Polynomials. Zero–Dimensional Commutative Rings. Lecture Notes in Pure and Applied Mathematics, vol. 171, pp. 331–345. Marcel Dekker, New York (1995)Google Scholar
  22. 22.
    Pirtle, E.M.: Integral domains which are almost krull. J. Sci. Hiroshima Univ. Ser. A-I 32, 441–447 (1968)MathSciNetGoogle Scholar
  23. 23.
    Polya, G.: Über Ganzwertige Polynome in Algebraischen Zahlkörpern. J. Reine Angew. Math. 149, 79–116 (1919)zbMATHGoogle Scholar
  24. 24.
    Rotman, J.: Advanced Modern Algebra, 1st edn. Prentice Hall (2002); 2nd printing (2003)Google Scholar
  25. 25.
    Tartarone, F.: Integer-valued polynomials over Krull-type domains and Prüfer v-multiplication domains. Proc. Amer. Math. Soc. 128(6), 1617–1625 (1999)CrossRefzbMATHGoogle Scholar

Copyright information

© Springer International Publishing AG 2018

Authors and Affiliations

  1. 1.Department of Mathematics, Faculty of Sciences SemlaliaCadi Ayyad UniversityMarrakechMorocco

Personalised recommendations